MAUDE Adverse Event Report: ANGIODYNAMICS GUIDEWIRE

ANGIODYNAMICS GUIDEWIRE
Catalog Number H787058001135
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during an angiographic catheterization procedure, it was noted the guidewire appeared to become "frayed".The device was removed and set aside.The procedure was completed using a new of the same device.There was no patient harm or injury due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one guidewire.A visual review of the returned device noted what appeared to be biological matter.The guidewire coil appeared to be stretched.The supplier of this device was notified of the event via (b)(4).The sample was forwarded to the supplier for a device evaluation and root cause determination.The customer's reported complaint description of the guidewire unraveling is confirmed.Per the supplier's response, "the physical analysis is unable to determine the cause of failure, however foreign mass is likely a contributing factor of the coil stretching".The supplier's review of the device's manufacturing records noted no deviations or observations at the time of manufacture.Although it is confirmed the supplier states "the physical analysis is unable to determine the cause of failure; however foreign mass is likely a contributing factor of the coil stretching".A review of the lot history records was performed for packaging lot (pl01417) for catalog number h787058001135 for any deviations related to the reported defect of the complaint.The review confirmed that the packaging lots and all component lots met all material, assembly, and performance specification.The instructions for use, which is supplied to the end user with this catalog number (sp-3363) inspect the guidewire prior to use for tip shape, bends, kinks or coil separation.Do not use if damaged.Using sterile technique, localize and puncture the vessel with a needle cannula.Remove the needle, leaving the cannula in place.Insert distal end of the guidewire through the cannula and into the vessel.Remove cannula, leaving guidewire within the lumen of the vessel.Pass the catheter over the guidewire within the lumen of the vessel under fluoroscope guidance to the desired position.Carefully remove the guidewire from the catheter.Excessive force against resistance may result in damage to guidewire and catheter or vessel perforation.Angiodynamics does not recommend a particular technique for the use of this device.The steps contained in the preceding directions discuss the seldinger technique for percutaneous entry and are for information purposes only.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7334815
Report Number1319211-2018-00028
Device Sequence Number10860706
Product Code DQX
UDI-Device IdentifierH787058001135
UDI-PublicH787058001135
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K890207
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/08/2020
Device Catalogue NumberH787058001135
Device Lot NumberPL01417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1